Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 4, 2001, 4:00 AM CDT for Barton County, Vernon County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 4:00 AM CDT (09:00 UTC)
- Expired
- Jul 4, 2001, 4:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 040900 SVRSGF MOC011-217-040945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI BARTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 445 AM CDT * AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF ARCADIA...OR 12 MILES SOUTHWEST OF NEVADA...MOVING SOUTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERAL BY 420 AM CDT. LAMAR BY 445 AM CDT. THE TOWNS OF BRONAUGH...MOUNDVILLE...HANNON...IANTHA AND OAKTON ARE ALSO IN THE PATH OF THIS STORM. STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION... CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3780 9441 3772 9462 3732 9442 3743 9414 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:33 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 4, 3:33 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 AM CDT WED JUL 4 2001 PROBLEMS CONT TO BE TEMPORAL AND SPATIAL FORECAST OF MCS(S). LATEST KEAX AND KSGF 88D SHOW MCS DROPPING SEWD INTO THE NRN THIRD OF THE CWFA AS OF 04/0745Z. TSTMS WERE DVLPG WWD...AT A SLOW PACE... JUST NORTH OF VERNON CO. TSTM DVLPMT HAS BEEN MORE AGGRESSIVE FROM STJ TO NR SZL. THINK THAT 700MB E-W THERMAL RIDGE IS AGAIN AFFECTING TSTM PROPAGATION AND DVLPMNT...SIMILAR TO 24 HRS AGO. 04/00Z 700MB ANALYSIS OF TEMP SHOWED THERMAL AXIS FROM NRN KS...TO NR MKC...AND TO NR COU. THUS MCS HAS BEEN ACCRUING BETTER WWD DVLPMNT NORTH OF THE 700MB THERMAL AXIS...WHILE STORM DVLPMNT HAS BEEN SLOWER SOUTH OF THIS THERMAL AXIS. THIS THERMAL AXIS IS FUNCTIONING AS A MID-LVL CAP. PROBLEM FOR TODAY IS HOW FAR WEST WILL THIS MCS DVLP AND WHERE WILL NEXT MCS DVLP LATER TODAY OR TONIGHT. OTHER PROBLEM IS TSTM DVLPMT THIS AFTERNOON ALONG OUTFLOW BOUNDARY. LATEST KSGF 88D SHOWED OUTFLOW BOUNDARY FROM MCS...EXTENDED FROM NEVADA...TO JUST NORTH OF SGF...AND TO SRN WRIGHT COUNTY. BOUNDARY WILL CONT TO SLIP SWD INTO THE SRN PTN OF CWFA TODAY. MODELS ARE HAVING PROBLEMS WITH THE QUANTITY OF PCPN FCST...BUT SOMEWHAT CLOSE IN AREAL PLACEMENT. AVN APPEARS TO HAVE BETTER HANDLE ON SITUATION AS AVN HAD BETTER FCST OF 850MB WIND FLOW AT 04/06Z. AVN WAS ALSO CONSISTENT WITH PREV AVN RUN AND PREV RUN OF ETA MODEL WITH RESPECT TO SHORT WAVE TROF OVER KS ON THURS. AVN FCSTS THE 700MB THERMAL AXIS TO SHIFT SWD TODAY. THIS SHOULD ALLOW CURRENT MCS TO CONT MOVG SEWD. SINCE THE EASTERN MOST END OF THE THERMAL AXIS WILL HAVE LESS CAP STRENGTH...IT APPEARS THE ERN HALF OF CWFA WILL SEE TSTMS FOR PART OF TODAY...AS MCS SLIDES SEWD THIS MORNING BEFORE EXITING INTO NRN/NERN AR BY EARLY AFTERNOON. WESTERN END OF THERMAL AXIS WILL PROVIDE ENUF OF A CAP THAT THE WSTRN COUNTIES WILL PROBLY NOT SEE MUCH PCPN FROM THIS MCS. HOWEVER WITH AVN FCSTG WIND SHIFT LINE OVER THE SRN CWFA...THIS WOULD COINCIDE WITH OUTFLOW BOUNDARY...THERE WILL BE A BOUNDARY TO FOCUS CONVECTION AT TIME OF PEAK HEATING TODAY. WITH SFC DWPTS NR 70...WEAK CONVERGENCE ALONG OUTFLOW BOUNDARY...AND SFC BASED CAPE OF 2400 J/KG ...THERE IS A PSSBLTY OF A FEW TSTMS DVLPG OVER THE SRN COUNTIES LATE THIS AFTN. SOME OF THE STORMS COULD BE PULSE TYPE SEVERE. OTHERWISE LIFTED INDEX PROG...SHOWS POSN OF SYNOPTIC SCALE COLD FRONT WELL TO THE NORTH OF THE AREA TODAY. THIS LOOKS CORRECT GIVEN FRONTS POSN WITH RESPECT TO UPPER LEVEL JET. THIS FACT IS TO DIFFERENTIATE THE BOUNDARY OVER SRN MO FROM THE SYNOPTIC SCALE COLD FRONT. SITUATION FOR TONIGHT LOOKS LIKE ONE OF A WAITING GAME. OUTFLOW BOUNDARY WILL LIFT SLGTLY NWD...WITH BOUNDARY CURVING NWWD INTO CNTRL KS. LEE SIDE LOW PRESSURE WILL INCRS WAA OVER CNTRL KS AND OVER THE BOUNDARY. NEW CONVECTION EXPECTED TO DVLP INTO AN MCS OVER CNTRL KS TNGT AND WILL GAIN STRENGTH WITH THE ARRIVAL OF SHORT WAVE TROF TOWARDS 05/12Z. AVN FCSTS THE CONDITIONS ASSOC WITH MCS TO REACH THE FAR WESTERN COUNTIES BY EARLY THURS AM. THURSDAY LOOKS LIKE A STORMY ONE. AVN FCST SHORT WAVE TROF TO XTRM SERN KS BY 06/00Z THURS EVENING. BELIEVE THAT THURS AM MCS WILL LOSE STRENGTH WHILE MOVING ACROSS CWFA DURG THE DAY. HOWEVER BACK BUILDING LIKELY TO ENSUE AS SHORT WAVE TROF APPROACHES. BEST UVV FROM PVA WILL FOCUS NEW CONVECTION OVER SERN KS AND SWRN AND SCNTRL MO INTO THURS NGT. SPECIAL NOTE REGARDING THIS SHORT WAVE TROF IS IN ORDER. THIS SHORT WAVE MAY BE OVERDEVELOPED BY 04/00Z AVN AND 03/18Z AVN. HOWEVER THIS SHORT WAVE WAS PROGGED BY 03/12Z ETA ALTHOUGH SOMEWHAT WEAKER. 04/00Z ETA DOES NOT DEPICT ANY SHORT WAVE TROF ON THURS...A DEPARTURE FROM 03/12Z RUN. HAVE SOME CONFIDENCE IN AVN SOLN DUE TO CONSISTENCY FROM TWO RUNS...THE 04/00Z CANADIAN MODEL DEPICTS SHORT WAVE...LATEST WATER VAPOR IMAGERY SHOWED A LARGE AREA OF ENHANCEMENT OVER THE STATE OF NEVADA AT 04/0015Z...THIS ENHANCED CLOUD REGION WAS NORTH AND NORTHWEST OF 04/00Z AVN VORT MAX POSN. SHORT WAVE TROF IS FCST TO MOVE SOUTH OF THE MO/AR BORDER BEFORE 06/12Z FRIDAY MORNING. SO THAT FRIDAY SHOULD BE PCPN FREE OVER THE CWFA. MAV POPS LOOK CLOSER TO THE MARK WHILE FWC LOOKS TOO WEAK WITH POPS. WILL MAKE ADJUSTMENTS TO PCPN TIMING AND POPS BUT WILL PROBLY NOT CHANGE HIGH AND LOW TEMPS MUCH FROM PREV FCST. NOT SURE YET IF ADJUSTMENTS ARE NECESSARY ON THE EXTENDED...WILL TAKE LOOK AT LATEST MRF AND DECIDE THEN. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:51 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.